Urogenital disorders in women with adjuvant endocrine therapy after early breast cancer
2011 (English)In: American Journal of Obstetrics and Gynecology, ISSN 0002-9378, E-ISSN 1097-6868, Vol. 204, no 1, 26.e1-7 p.Article in journal (Refereed) Published
OBJECTIVE: To investigate the prevalence of urogenital symptoms and vaginal atrophy in postmenopausal breast cancer patients on adjuvant endocrine therapy. STUDY DESIGN: A population-based, cross-sectional study on postmenopausal breast cancer patients on adjuvant endocrine treatment and age-matched control subjects. Vaginal atrophy was assessed by gynecologic examination and atrophy-related symptoms by validated questionnaires. RESULTS: In all, 57.6% of aromatase inhibitor-treated and 32.4% of tamoxifen-treated breast cancer patients rated at least 1 vaginal atrophy symptom as moderate/severe, which was significantly more common than in control subjects (P < .01). Aromatase inhibitor-treated patients more often had moderate or severe vaginal atrophy (P < .05), a more atrophic cytohormonal evaluation, and significantly higher vaginal pH (P < .05) than all control subjects, irrespective of hormonal use. CONCLUSION: Our findings indicate that the frequency of vaginal atrophy symptoms, particularly in aromatase inhibitor-treated women, might have been underestimated in previous clinical trials.
Place, publisher, year, edition, pages
2011. Vol. 204, no 1, 26.e1-7 p.
aromatase inhibitors, breast cancer, tamoxifen, urogenital symptoms, vaginal atrophy
Medical and Health Sciences
IdentifiersURN: urn:nbn:se:uu:diva-140073DOI: 10.1016/j.ajog.2010.08.035ISI: 000285622500011PubMedID: 20950790OAI: oai:DiVA.org:uu-140073DiVA: diva2:382869